pain under ribs in right side and occasional urgency to use restroom
Just to fill you in on everything. I'm a 45 year old painting contractor. I was admitted to a hospital in march 2008 for very fast heart rateI was kept in bed for at least 8 days and ended up getting a pulmonary embolism. Since being released I have been on many (7) medicines daily including warfarin for the rest of my life. I was misdiagnosed in that hospital as having a tumor going from the appendix to the colon and they wanted to remove all of it but due to embolism were not able to do surgery (Thank God) because I ended up going to Scripps San Diego where they discovered my appendix was fine there was no tumor. My problem was a gall bladder not functioning at all so it was removed in May 09. For the last 3 months I get the same pain under my ribs on right side and have a problem of having to run to the bathroom alot after eating and I get tired soon after waking up. When I go somewhere I always know where all the bathrooms are as sometimes I go and immediately feel as I have to go again. It's a great since of urgency. I have had 2 colonoscopys and endoscopys in the last 18 months. The doctors have done blood test and say my liver enzymes are high, white cell and blood plateletts are both low and cholesterol and triglyserides are high. I just had a ultrasound done on my liver and abdomen last friday. Now they want me to wait until Nov 25th to talk about the results. Any idea what this could be as it seems like one problem after another. Since March 2008 I have not worked due to doctors orders.Had gall bladder removed, Torm maniscus in left knee repaired. Now disc 2,3,4,5,6,7, in back are pinching nerves going down my right side and leg and am trying spinal decompression. I feel like a car that is taken in for a oil change and mechanic tells you your timing belt need to be changed and your brakes are bad. The only thing that has not happened is I have not blown my head gasket (yet) Any advice would be much appreciated. Could all the medication be causing some of these problems?? Liver failure??? chrohns?? IBS???
Man, I'm so sorry you having such a rough time. I don't know what to tell you, but I wanted to comment on a couple things that may be close to what you're dealing with.
First, read up on "dumping syndrome". I'm not sure if this fits you, but was the first thing I thought about when reading your post. Only real thing that may help is to avoid drinking while you eat, and only drink afterwards.
Second, the high liver enzymes and same GB type pain *may* be related to sphincter of oddi. There is a good overview of the dysfunction at the John Hopkins website.
Hopefully something will show up on your ultrasound. There is nothing worse than having issues without known what it could be.
Best of wishes! I hope that you get set straight on the road to recovery.
Tired, it sounds like you're having postcholecystectomy issues. If you're not following a low fat diet start one. You're not going to be able to process fats the way you did before the GB surgery, and it could be contributing to the discomfort you're having and the bowel frequency.
High liver enzymes and the pain can indeed be related to SOD - sphincter of Oddi problems. But you need to ask your doc to do an MRCP and check the status of your biliary system. It's possible to form stones after the GB is gone. But it's also possible some stones or sludge could have escaped from the GB during surgery and you're feeling the effects of that. Either way, it needs to be looked at.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.